GENERALIZED BOUNDARY-CONDITIONS FOR GENERAL-RELATIVITY FOR THE ASYMPTOTICALLY FIAT CASE IN TERMS OF ASHTEKARS VARIABLES

Journal article


Publication Details

Author(s): Thiemann T
Journal: Classical and Quantum Gravity
Publisher: IOP PUBLISHING LTD
Publication year: 1995
Volume: 12
Journal issue: 1
Pages range: 181-198
ISSN: 0264-9381


Abstract


There is a gap that has not been filled since the formulation of general relativity in terms of Ashtekar's new variables, namely the treatment of asymptotically flat field configurations that are general enough to be able to define the generators of the Lorentz subgroup of the asymptotic Poincare group. While such a formulation already exists for the old geometrodynamical variables, up to now only the generators of the translation subgroup have been able to be defined, because the function spaces of the fields considered earlier are taken in too special a form. The transcription of the framework from the ADM variables to Ashtekar's variables turns out not to be straightforward, due to the a priori freedom to choose the internal SO(3) frame at spatial infinity, and due to the fact that the non-trivial reality conditions of the Ashtekar framework re-enter the stage when imposing suitable boundary conditions on the fields and the Lagrange multipliers.



FAU Authors / FAU Editors

Thiemann, Thomas Prof. Dr.
Chair for Theoretical Physics III (Quantum Gravity)


How to cite

APA:
Thiemann, T. (1995). GENERALIZED BOUNDARY-CONDITIONS FOR GENERAL-RELATIVITY FOR THE ASYMPTOTICALLY FIAT CASE IN TERMS OF ASHTEKARS VARIABLES. Classical and Quantum Gravity, 12(1), 181-198.

MLA:
Thiemann, Thomas. "GENERALIZED BOUNDARY-CONDITIONS FOR GENERAL-RELATIVITY FOR THE ASYMPTOTICALLY FIAT CASE IN TERMS OF ASHTEKARS VARIABLES." Classical and Quantum Gravity 12.1 (1995): 181-198.

BibTeX: 

Last updated on 2018-07-08 at 00:08